Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


word has it that viramune is just too dangerous as an anti-hiv med!
Feb 2, 2004

Dr. Bob,

Please tell me the truth, I always value any advice you say. Dr. Bob I have heard that viramune is really a drug patients with hiv wish to avoid since it often can cause fatal liver syndrome suddenly and unnaturally. That means that even with successful therapy patients too often die with liver failure taking this product? Is this true? Please tell me your outtake. Thank you.

Will Nelson

Response from Dr. Frascino

Hello,

Will Nelson? As in The Willy Nelson the country singer with the bad voice and equally bad hairdo? Is this question going to have something to do with "OF ALL THE GIRLS I'VE LOVED BEFORE?" Gosh, I do love it when the stars write in.

Now where did you hear this stuff about Viramune? "Often can cause fatal liver syndrome suddenly and unnaturally?" "Often?" No, that's not true. "Unnaturally?" Well, is fatal liver syndrome ever "natural?"

Yes, it is true that Viramune can cause severe, life threatening, and in some cases, fatal liver toxicity and liver failure, but it's far from common. These rare events occur most frequently during the first 12-16 weeks of treatment; so careful monitoring of liver function studies (blood tests) is recommended during this period to help prevent this complication. The bottom line is that essentially all HIV medications have potential toxicities and side effects. Working closely with your HIV/AIDS specialist will help minimize the risks.

OK, Will, hope that helps. Now I have a question for you. How did you get that raspy off-key voice? Gargling with Drano? And one more piece of advice Willy, that head band and long pigtails look is so over.

Stay well.

Dr. Bob


Previous
Fatigue or worries?
Next
Will loosing my spleen help my ITP?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement